Pseudomembranous colitis | Fatal Disease – Treatment in Lahore

pseudomembranous colitis gastroenterologist in lahore bawaseer ka ilaj piles treatment chinese specialist in lahore gastrointestinal specialist

Pseudomembranous colitis | Causes, Symptoms,

and Treatment

Pseudomembranous colitis, also named as C. difficile colitis or antibiotic-associated colitis, is an infection of the colon related to an overgrowth of the bacterium Clostridium difficile.

Doctors at ZhongBa hospital, Lahore provides the best treatment for this disease and give their best potential services in this field.

The overgrowth of C. difficile is most often associated with recent antibiotic use.

Symptoms of pseudomembranous colitis

Symptoms and signs of pseudomembranous colitis may include:

  • Fever
  • Nausea
  • Diarrhea watery or even bloody
  • Mucus or pus in your stool
  • Abdominal cramps, tenderness or pain
  • Dehydration

Pseudomembranous colitis symptoms can start as soon as 1-2 days after you start taking antibiotics, or as long as many weeks after you finish taking the antibiotics.

Currently yo is taking any medicines and may have the condition of diarrhea, consult with your doctor, even if the condition is acute or mild.

Also, check your symptoms if you have fever, diarrhea, pus or blood in your stool or painful abdominal cramps.


Generally, our body keeps many bacteria in colon having naturally healthy balance.

Nevertheless, medications and other antibiotics can upset this balance.

Pseudomembranous colitis develops when certain bacteria usually C. difficile rapidly grow with other bacteria and normally keep them in check.

Many toxins produced by C. difficile, which are frequently present in small amounts, high level enough to damage our colon.

While any antibiotic can cause this condition, some antibiotics are more likely to cause pseudomembranous colitis than others such as:

  • Clindamycin
  • Cephalosporins, such as Suprax
  • Fluoroquinolones, such as ciprofloxacin and levofloxacin
  • Penicillins, such as ampicillin and amoxicillin

Several medications other than antibiotics can cause pseudomembranous colitis.

There are many chemotherapy drugs which are used for the treatment. These drugs disrupt the natural balance of the micro-floral bacteria in the colon.

Many diseases which affect the colon, such as Crohn’s disease or ulcerative colitis, may also predispose individuals to pseudomembranous colitis.

  1. difficile spores are very resistant to different disinfectants and transmitted with the help of healthcare professional’s hand to patients.

Moreover, C. difficile has been reported in people having no known risk factors.

This is known as community-acquired C. difficile.

Risk factors

Factors may increase the risk of pseudomembranous colitis include:

  • Having a weakened immune system
  • Undergoing intestinal surgery
  • Receiving chemotherapy treatment for cancer
  • Taking antibiotics
  • Increasing age, especially over 65 years
  • Staying in the hospital or a nursing home
  • Having a colon disease, such as inflammatory bowel disease or colorectal cancer


Assessments and procedures used to analyze pseudomembranous colitis and to search for complications include:

  • Sigmoidoscopy or Colonoscopy
  • Stool sample
  • Imaging tests
  • Blood tests


Pseudomembranous colitis treatment usually requires removing the infection or inflammation to improve the health condition.

Researchers are exploring new treatments for pseudomembranous colitis, including vaccination and alternative antibiotics.

Lifestyle and home remedies

  • Choose soft, easy-to-digest foods
  • Drink plenty of fluids
  • Avoid irritating foods
  • Eat several small meals, rather than a few large meals

You can get an appointment with them here >>>Get Appointment or you can use live chat support here LIVE CHAT.

Leave a Reply